Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 266, NWS Austin/San Antonio, TX

June 20, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 20, 2007, 7:20 AM CDT for Edwards County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 7:20 AM CDT (12:20 UTC)
Expired
Jun 20, 2007, 8:15 AM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 4:38 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3598 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 201220
SVREWX
TXC137-201315-
/O.NEW.KEWX.SV.W.0266.070620T1220Z-070620T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 815 AM CDT

* AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 36 MILES NORTH OF
  ROCKSPRINGS...OR ABOUT 18 MILES EAST OF SONORA...AND MOVING SOUTH
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCPSRINGS AT 815 AM CDT

LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004

$$
2 follow-up statements
000 
WWUS54 KEWX 201237
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 AM CDT WED JUN 20 2007

TXC137-201315-
/O.CON.KEWX.SV.W.0266.000000T0000Z-070620T1315Z/
EDWARDS TX-
737 AM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EDWARDS COUNTY...

AT 731 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 30 MILES NORTH OF 
ROCKSPRINGS...MOVING SOUTH AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCKSPRINGS BY 815 AM CDT...

LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004

$$
000 
WWUS54 KEWX 201302
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT WED JUN 20 2007

TXC137-201315-
/O.CON.KEWX.SV.W.0266.000000T0000Z-070620T1315Z/
EDWARDS TX-
802 AM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EDWARDS COUNTY...

AT 800 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
15 MILES NORTHEAST OF ROCKSPRINGS...NEAR HIGHWAY 377...MOVING SOUTH 
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES EAST OF ROCKSPRINGS BY 815 AM CDT...

LAT...LON 3053 10004 3061 10043 2996 10069 2994 10004

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:36 AM CDT, 44 minutes earlier.

Area forecast discussion, Jun 20, 6:36 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 AM CDT WED JUN 20 2007

.AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH
WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE
AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT
CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP
MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR
CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL
LOCATIONS AFTER 06Z TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/

UPDATE...
HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS
THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT.

PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/

UPDATE...
HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS
OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET...
GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES.
DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/

DISCUSSION...
RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS
FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH
ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM
MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST
ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN
MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND
THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES,
UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND
INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE
INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS
TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO
ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR
TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE
TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE
SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL
BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE
POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH
FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY.
SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE
MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE
TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES
ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE
POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX
GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  75  94  72  95 /  70  20  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  92  71  93  70  95 /  70  20  20  10  10
DEL RIO INTL AIRPORT           94  75  94  73  94 /  70  30  -   10  -
SAN ANTONIO INTL AIRPORT       91  74  92  72  93 /  70  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT WED JUN 20 2007

TXZ171>173-183>194-202>209-217>225-228-210900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
356 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN
AREAS OF AUSTIN AND SAN ANTONIO.  THE MAIN THREAT IS DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:46 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Jun 20, 9:53 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Medina3 hr
Jun 20, 10:44 AM CDTFlash Flood WarningEWXGonzales3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.